Alert archive / Florida / Extreme Wind Warnings in 2017

Extreme Wind Warning 1, NWS Tampa Bay, FL

September 10, 2017Lee County, Florida

NWS Tampa Bay, FL issued this extreme wind warning at Sep 10, 2017, 4:05 PM EDT for Lee County, Florida. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2017, 4:05 PM EDT (20:05 UTC)
Expired
Sep 10, 2017, 6:00 PM EDT
In force
115 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Lee County, FL

The radar

The Tampa radar (KTBW), 152 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WFUS52 KTBW 102005
EWWTBW
FLC071-102200-
/O.NEW.KTBW.EW.W.0001.170910T2005Z-170910T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Tampa Bay Area Ruskin FL
405 PM EDT SUN SEP 10 2017

The National Weather Service in Ruskin has issued a

* Extreme Wind Warning for...
  Lee County in southwestern Florida...

* Until 600 PM EDT

* At 403 PM EDT, National Weather Service Doppler radar and surface
  observations indicated extreme winds, associated with the eyewall 
  of Hurricane Irma, were moving onshore over Vineyards, or 5 miles 
  northeast of Naples, moving north at 10 mph. This is an extremely 
  dangerous and life-threatening situation!

* Extreme winds will be near...
  Bonita Springs around 430 PM EDT. 
  Lovers Key State Park around 500 PM EDT.
  Three Oaks and San Carlos Park around 530 PM EDT.
  Southwest Florida Airport around 540 PM EDT.
  Villas, East Dunbar, Pine Manor and Cypress Lake around 550 PM EDT. 

Other locations impacted by extreme winds include Saint James City,
Tice, Whiskey Creek, Fort Myers Shores, Page Park, Estero, Page Field
Airport, Gateway, Punta Rassa and Alva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!

The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.

&&


LAT...LON 2632 8190 2640 8199 2639 8208 2657 8227
      2677 8158 2677 8156 2642 8156 2642 8166
      2632 8166 2632 8182 2633 8182 2633 8185
TIME...MOT...LOC 2003Z 176DEG 11KT 2621 8173 

$$

Mroczka/Jillson/Noah
1 follow-up statement
054 
WWUS52 KTBW 102102
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
502 PM EDT SUN SEP 10 2017

FLC071-102200-
/O.CON.KTBW.EW.W.0001.000000T0000Z-170910T2200Z/
Lee FL-
502 PM EDT SUN SEP 10 2017

...AN EXTREME WIND WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR LEE
COUNTY...

At 459 PM EDT, National Weather Service Doppler radar and surface
observations indicated extreme winds, associated with the eyewall of
hurricane Irma, were moving over Bonita Springs, moving
north at 15 mph.  This is an extremely dangerous and life-threatening
situation!
 
A recent observation from Naples Municipal Airport recorded a wind
gust of 142 mph with the passage of the eyewall. These conditions
are spreading north into southern Lee County at this time. TAKE COVER
NOW!
 
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, East Dunbar,
Southwest Florida Airport, Harlem Heights, Lochmoor Waterway Estates,
Iona, Cypress Lake, San Carlos Park, McGregor, Pine Manor, Charleston
Park, Lovers Key State Park, Olga, Buckingham, St. James City, Villas
and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!

The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.

LAT...LON 2632 8190 2640 8199 2639 8208 2657 8227
      2677 8158 2677 8156 2642 8156 2642 8166
      2632 8166 2632 8182 2633 8182 2633 8185
TIME...MOT...LOC 2059Z 176DEG 11KT 2638 8174 

$$

TBW

What forecasters said that day

The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this extreme wind warning went out at Sep 10, 1:31 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 10, 1:31 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
131 PM EDT Sun Sep 10 2017

.AVIATION...
10/18Z TAFs. Irma is providing BKN MVFR CIGS with OCNL MVFR VSBY
in SHRA for much of the period. NE winds become tropical storm
then hurricane force..late afternoon and evening in the south and
in the early hours of Mon in the north. Winds shift to SW toward
sunrise.

&&

.Prev Discussion... /issued 1209 PM EDT Sun Sep 10 2017/

UPDATE...
Tornado Watch 482 has been replaced with watch 483 which has
been expanded to cover all counties and coastal waters until
midnight tonight. Otherwise no changes...forecasts are
being updated.

Prev Discussion... /issued 1054 AM EDT Sun Sep 10 2017/

UPDATE...
Have added Hardee and Polk to Tornado Watch 482 which runs
to Noon today. Have also made minor adjustments to the
winds. Updated forecasts out shortly.

Prev Discussion... /issued 705 AM EDT Sun Sep 10 2017/

Major Hurricane Irma approaching the Florida Keys...

SHORT TERM...
Approaching Irma is spreading bands of showers across central FL
with areas of rain and a few thunderstorms over the south. These
will increase with hurricane conditions in the south moving north
today. The current forecasts have been updated and issued to
reflect this.

MARINE...
Rain bands from Irma across the southern-central waters spread
north as they increase. Hurricane conditions continue into
Monday.

FIRE WEATHER...
Tropical airmass provides abundant moisture...with rain/showers
and a few thunderstorms.

&&

.Preliminary Point Temps/PoPs...
TPA  77  84  75  87 / 100  90  20  20
FMY  79  86  77  89 /  90  50  20  20
GIF  75  84  73  89 / 100  80  20  20
SRQ  78  84  77  87 / 100  80  20  10
BKV  76  82  71  88 / 100  90  20  20
SPG  77  84  77  87 / 100  90  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Charlotte-Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Lee-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal
     Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-
     Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-
     Inland Sarasota-Pinellas-Polk-Sumter.

     Flash Flood Watch through Monday afternoon for Coastal
     Charlotte-Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Citrus-Inland
     Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
     Polk-Sumter.

Gulf waters...Hurricane Warning for Charlotte Harbor and Pine Island
     Sound-Coastal waters from Bonita Beach to Englewood
     FL out 20 NM-Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Tampa Bay
     waters-Waters from Bonita Beach to Englewood FL out
     20 to 60 NM-Waters from Englewood to Tarpon Springs
     FL out 20 to 60 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

&&

AVIATION/UPDATE/SHORT TERM//MARINE/FIRE WEATHER...09/Rude
Hazardous weather outlook, Sep 10, 4:52 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
452 AM EDT Sun Sep 10 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-102100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
452 AM EDT Sun Sep 10 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...TROPICAL IMPACT...
Hurricane Irma is forecast to track from south to north over the
western Florida peninsula late today through Monday morning.
There is a high threat for damaging winds, flash flooding, storm
surge, moderate to major river flooding, and a moderate risk of
tornadoes across the entire forecast area. See the latest
Hurricane Local Statement for expected county specific impacts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

...TROPICAL IMPACT...
Hurricane Irma will lift north of Levy county Monday morning.
Numerous showers and thunderstorms will persist over west central
Florida in the wake of Irma...with gradually improving conditions
from south to north through the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Oglesby

In the hours before

Local storm report, Sep 10, 10:05 AM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1005 AM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TORNADO          N WAUCHULA              27.55N 81.81W
09/10/2017                   HARDEE             FL   COUNTY OFFICIAL

            REPORT OF ROOF DAMAGE TO BUSINESS IN WAUCHULA

&&

RWYNN
Local storm report, Sep 10, 2:52 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
252 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TROPICAL STORM   1 NW PORT CHARLOTTE     26.99N 82.11W
09/10/2017                   CHARLOTTE          FL   MESONET

            PEAK WIND GUST OF 55 KT/63 MPH AT HOME WEATHER STATION
            D9045

0212 PM     HURRICANE        RSW SOUTHWEST FLORIDA A 26.54N 81.76W
09/10/2017                   LEE                FL   ASOS

            PEAK GUST OF 69 KT/79 MPH AT REGIONAL SOUTHWEST AIRPORT.

0230 PM     TROPICAL STORM   2 SW CAPE CORAL         26.55N 82.01W
09/10/2017                   LEE                FL   MESONET

            PEAK WIND GUST OF 58 KT/65 MPH AT HOME WEATHER STATION
            C3609.

&&

NORMAN
Local storm report, Sep 10, 2:55 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
255 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HURRICANE        RSW SOUTHWEST FLORIDA A 26.54N 81.76W
09/10/2017                   LEE                FL   ASOS

            CORRECTED... PEAK GUST OF 69 KT/80 MPH AT REGIONAL
            SOUTHWEST AIRPORT.

&&

NORMAN
Local storm report, Sep 10, 3:00 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
300 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TROPICAL STORM   6 NNW ANNA MARIA ISLAND 27.61N 82.77W
09/10/2017                   GMZ853             FL   MESONET

            PEAK WIND GUST OF 50 KT/58 MPH SO FAR AT WXFLOW SITE XEGM

&&

NORMAN
Local storm report, Sep 10, 3:39 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
339 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HURRICANE        4 ENE SANIBEL           26.47N 82.05W
09/10/2017                   GMZ836             FL   MESONET

            PEAK WIND GUST OF 78 MPH AT WXFLOW SITE XSBI

&&

NORMAN
Local storm report, Sep 10, 4:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
404 PM EDT SUN SEP 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HURRICANE        RSW SOUTHWEST FLORIDA A 26.54N 81.76W
09/10/2017                   LEE                FL   ASOS

            PEAK WIND GUST OF 70KT / 81 MPH AT REGIONAL SOUTHWEST
            AIRPORT.

&&

NORMAN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 1:58 AM EDTAreal Flood WarningTBWLee6 hr
Sep 10, 7:57 AM EDTTornado WarningTBWPolk13 min
Sep 10, 8:56 AM EDTTornado WarningTBWHardee19 min
Sep 10, 10:45 AM EDTRiver Flood WarningTBWManatee35 hr
Sep 10, 10:45 AM EDTTornado WarningTBWPolk30 min
Sep 10, 11:08 AM EDTTornado WarningTBWHillsborough, Pasco, Polk, Sumter22 min

Nearby

Extreme Wind Warnings in Florida, 2017Every extreme wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.